Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I began to struggle with acne when I was about 15 years old. During my senior year of high school, I was started on my first dose of Accutane, which was successful in clearing my acne. However, I had to stop taking the medication after 5 months because I was experiencing severe irritability and depression.

 

I experienced terrible panic attacks for the next four years, and my acne returned, full force. During my senior year of college, I reluctantly chose to go on Accutane once again. “It’s a lower dose, so your side effects will be controlled.” These were the words spoken to me by every doctor I encountered. No one warned me that what would result months afterward would be my own personal hell. Once again, I had to stop taking this medication after 5 months, because I began to develop fatigue and migraines that were out of control. I had vision problems, and began seeing stars and spots in my periphery. I began to lose balance and I lost interest in things that I loved. My anxiety began to become off the charts, and depression began to sink in deeper and darker than it had ever been. Perhaps the worst side effect has been numbness and tingling and this prickly, almost cold-like, sensation down the left side of my body. It begins in my head and makes its way all the way to my foot. It has been constant since I stopped taking the medication.

 

My headaches have been out of control, and I have about 3 migraines a week. I used to run half marathons and workout every day, and now I am lucky if I can get up to do yoga or go on a walk. I eat healthy, and I have seen 7 doctors in the past 5 months. Each doctor keeps diagnosing me with “Chronic atypical migraine.” My MRI showed nothing and my blood tests come back completely normal. But I can guarantee that something is not normal. I am fighting every day to find what it means to be “Normal” again. I am tired, I have headaches daily, I am anxious, I experience severe numbness and tingling, and I feel as if I have lost a lot of my zeal for life. I am writing this to see if there are any fellow friends out there who have also suffered from bizarre symptoms with no diagnosis? I do not know if Accutane is linked to these symptoms, but I truly do feel as if it plays a huge role. If you have experienced these things, PLEASE impart your knowledge or advice to me. Anything helps. Cheers and blessings!

Share this post


Link to post
Share on other sites

have you ever tried getting a food allergy test? My mom was diagnosed severe headaches and no one knew for years what was going on and gave her daily migraine medication. She finally went to a naturopath and found out she had celiac and once she started gluten free the head aches stopped

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×